Alert archive / Tennessee / High Wind Watches in 2011

High Wind Watch 3, NWS Morristown, TN

April 14, 201112 counties in Tennessee; Cherokee County, Clay County, North Carolina; Russell County, Washington County, City of Bristol, Virginia

NWS Morristown, TN issued this high wind watch at Apr 14, 2011, 4:15 AM EDT for 12 counties in Tennessee; Cherokee County, Clay County, North Carolina; Russell County, Washington County, City of Bristol, Virginia. It took effect at Apr 15, 2011, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 14, 2011, 4:15 AM EDT (08:15 UTC)
In effect from
Apr 15, 2011, 4:00 PM EDT
Expired
Apr 15, 2011, 2:43 AM EDT
In force
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, McMinn County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, Russell County, VA, Washington County, VA

The radar

The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2704 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WWUS74 KMRX 140815
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
415 AM EDT THU APR 14 2011

...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE LATE FRIDAY
THROUGH EARLY SATURDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF
THE NATION FRIDAY AND FRIDAY NIGHT. THE TIGHT PRESSURE GRADIENT
AROUND THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTHERLY
WINDS ACROSS THE SOUTHERN APPALACHIANS. AS A COLD FRONT MOVES
ACROSS THE REGION EARLY SATURDAY MORNING...WINDS WILL BE WESTERLY
AND DIMINISH IN INTENSITY.


TNZ017-018-042>047-VAZ006-008-141615-
/O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/
/O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/
SULLIVAN-JOHNSON-NORTHWEST GREENE-SOUTHEAST GREENE-WASHINGTON TN-
UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...MOUNTAIN CITY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...LEBANON...ABINGDON
415 AM EDT THU APR 14 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING. 

* TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY...
  THEN CONTINUE THROUGH EARLY SATURDAY MORNING.

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME
  LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE...SUCH AS THE 
  CAMP CREEK AREA OF GREENE COUNTY.

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND
  POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR
  MOVED INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$

TNZ015-016-VAZ001-002-005-141300-
/O.CON.KMRX.FR.Y.0003.000000T0000Z-110414T1300Z/
HANCOCK-HAWKINS-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...JONESVILLE...
WISE...NORTON...GATE CITY
415 AM EDT THU APR 14 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S IN MANY VALLEY
  LOCATIONS EARLY THIS MORNING. THIS WILL ALLOW AREAS OF FROST TO
  DEVELOP.

* SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING.
SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
UNPROTECTED.

&&

$$

NCZ060-061-TNZ040-041-071>074-085>087-101-102-141615-
/O.NEW.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/
CHEROKEE-CLAY-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...NEWPORT...COSBY...
MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...
MADISONVILLE...COKER CREEK...BENTON...DUCKTOWN
415 AM EDT THU APR 14 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
MORNING. 

* TIMING: THE STRONG SOUTHERLY WINDS WILL INCREASE LATE FRIDAY...
  THEN CONTINUE THROUGH EARLY SATURDAY MORNING.

* WINDS: SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
  TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS. SOME
  LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE.

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND
  POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN
  HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED OR
  MOVED INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
2 follow-up statements
660 
WWUS74 KMRX 141853
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
253 PM EDT THU APR 14 2011

...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE LATE FRIDAY
THROUGH EARLY SATURDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF
THE NATION FRIDAY AND FRIDAY NIGHT. THE TIGHT PRESSURE GRADIENT
AROUND THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTH TO
SOUTHEAST WINDS ACROSS THE SOUTHERN APPALACHIANS. AS A COLD FRONT
MOVES ACROSS THE REGION EARLY SATURDAY MORNING...WINDS WILL BE
WESTERLY AND DIMINISH IN INTENSITY.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
150830-
/O.CON.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
253 PM EDT THU APR 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. 

* TIMING: THE STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE LATE
  FRIDAY...THEN CONTINUE THROUGH EARLY SATURDAY MORNING.

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
  WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT
  FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE POSSIBLE.

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD 
  BE SECURED OR MOVED INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND/OR GUSTS
OF 58 MPH OR STRONGER MAY OCCUR.  WINDS OF THESE MAGNITUDES MAY
CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

&&

$$
757 
WWUS74 KMRX 150643
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 AM EDT FRI APR 15 2011

...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF
THE NATION TODAY AND TONIGHT. THE TIGHT PRESSURE GRADIENT AROUND
THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTH TO SOUTHEAST
WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY.
A COLD FRONT WILL MOVE EAST THROUGH THE AREA OVERNIGHT. WINDS WILL
BE WESTERLY AND DIMINISH IN INTENSITY BEHIND THE FRONT.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
151500-
/O.UPG.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/
/O.NEW.KMRX.HW.W.0005.110415T1800Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
243 AM EDT FRI APR 15 2011

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 



* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED
  THIS AFTERNOON AND CONTINUE TONIGHT.

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH 
  WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE 
  POSSIBLE. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD 
  BE SECURED OR MOVED INSIDE. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-151500-
/O.NEW.KMRX.WI.Y.0012.110415T1800Z-110416T0700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY
243 AM EDT FRI APR 15 2011 /143 AM CDT FRI APR 15 2011/

...WIND ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY. 


* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED
  THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT.

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 40 MPH ACROSS THE REGION.

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Apr 14, 3:45 AM EDT, 30 minutes earlier.

Area forecast discussion, Apr 14, 3:45 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 AM EDT THU APR 14 2011

.SHORT TERM (TODAY THROUGH FRIDAY)...ANOTHER GREAT DAY IS IN STORE
AS ZONAL FLOW ALOFT SPREADS A BIT OF CI ACROSS THE REGION WITH A
SUFFICIENT AMOUNT OF EARLY SPRING SUNSHINE. LIGHT SOUTHERLY FLOW IN
COMBINATION WITH INSOLATION SHOULD ALLOW TEMPERATURES TO RISE A FEW
DEGREES ABOVE WEDNESDAY MAXES. MOISTURE WILL BE ON THE INCREASE
LATER TONIGHT INTO FRIDAY AS AN UPPER LEVEL LOW MAKES ITS WAY FROM
THE CENTRAL PLAINS INTO THE OZARKS BY LATE AFTERNOON FRIDAY. SURFACE
LOW PRESSURE ASSOCIATED WITH THE RATHER DEEP PARENT SYSTEM WILL PULL
INCREASING MOISTURE OFF THE GULF OF MEXICO. SHOWERS WILL BECOME
LIKELY ACROSS MUCH OF THE WESTERN HALF OF THE FORECAST AREA DURING
THE DAY AS A WARM FRONT BUILDS INTO THE SOUTHERN APPALACHIAN REGION.
INSTABILITY WILL INCREASE LEADING TO THE DEVELOPMENT OF
THUNDERSTORMS...ESPECIALLY LATER IN THE AFTERNOON. STAYED CLOSE TO
GUIDANCE TEMP BLEND FOR THE SHORT TERM.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...A STRONG UPPER
TROUGH WILL MOVE ACROSS THE OHIO AND TENNESSEE VALLEYS FRIDAY NIGHT
AND SATURDAY. A COLD FRONT WILL SWEEPS EAST ACROSS THE FORECAST AREA
FRIDAY NIGHT-EARLY SATURDAY MORNING. AHEAD OF THE FRONT...A STRONG
BOUNDARY LAYER JET (850MB WINDS OF 65KTS+) WILL MOVE ACROSS THE
TENNESSEE VALLEY. GOOD SETUP FOR DOWNSLOPE MOUNTAIN WAVE WINDS IN
THE ADJACENT FOOTHILLS...SUCH AS THE CAMP CREEK AREA. WINDS OF 70-80
MPH WINDS ARE POSSIBLE ACROSS THESE AREAS...SO HAVE ISSUED A HIGH
WIND WATCH FOR FRIDAY NIGHT...BEGINNING AT 21Z FRIDAY.

A SQUALL LINE OF STRONG TO SEVERE STORMS WILL MOVE INTO THE PLATEAU
COUNTIES FRIDAY EVENING. MODELS SHOW WEDGE OF INSTABILITY PULLING UP
INTO THE PLATEAU...SOUTHEAST TENNESSEE...AND EXTREME SOUTHWEST NORTH
CAROLINA. ALSO...STRONG SHEAR-HIGH HELICLITIES AS WELL WITH
SIGNIFICANT TORNADO PARAMETERS FAVORABLE FOR TORNADOES. FOR THE REST
OF THE AREA...MAIN CONCERN WILL BE DAMAGING STRAIGHT LINE WINDS WITH
THE LINE OF STORMS.

FOR SATURDAY...FRONT WILL MOVE EAST EARLY WITH A GOOD DEAL OF COLD
AIR STRATO-CU ANTICIPATED AND AREAS OF LIGHT RAIN...ESPECIALLY FOR
THE NORTHERN HALF OF THE AREA AND MOUNTAINS.

FOR SATURDAY NIGHT AND SUNDAY...RIDGING WILL DEVELOP ACROSS THE
FORECAST AREA WITH DRIER CONDITIONS AND MORE SEASONAL TEMPERATURES.

FOR MONDAY THROUGH WEDNESDAY...SURFACE HIGH WILL BE EAST OF THE
APPALACHIANS WITH DEVELOPING SOUTHERLY WINDS PULLING MOISTURE AND
WARMER TEMPERATURES IN THE REGION. ISENTROPIC LIFT AND INCREASING
INSTABILITY WILL PRODUCE A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ALMOST EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             77  53  74  54  64 /   0  10  70 100  40
KNOXVILLE MCGHEE TYSON AIRPORT, TN  74  51  72  55  64 /   0  10  60 100  60
OAK RIDGE, TN                       74  50  71  55  64 /   0  10  60 100  60
TRI CITIES AIRPORT, TN              72  44  71  53  64 /   0   0  50  90  90

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: HANCOCK...HAWKINS...JOHNSON...NORTHWEST CARTER...
     NORTHWEST GREENE...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SULLIVAN...UNICOI...WASHINGTON TN.

     HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
     SMOKY MOUNTAINS...EAST POLK...JOHNSON...MCMINN...NW
     BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
     COCKE...NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...SULLIVAN...UNICOI...WASHINGTON TN...WEST POLK.

VA...FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

     HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.

&&
Hazardous weather outlook, Apr 13, 10:32 AM EDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1032 AM EDT WED APR 13 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-141430-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1032 AM EDT WED APR 13 2011 /932 AM CDT WED APR 13 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY
AND FRIDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS AND INCREASING
SOUTH TO SOUTHEAST WINDS. THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS ACROSS THE CUMBERLAND PLATEAU AND THE SOUTHERN HALF
OF EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA DURING THE AFTERNOON
AND OVERNIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT BUT LARGE
HAIL AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE TIMING OF THE
SYSTEM IS STILL IN QUESTION WHICH WILL AFFECT THE INTENSITY OF THE
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY AFTERNOON AND OVERNIGHT.

TD

Nearby

High Wind Watches in Tennessee, 2011High Wind Watches in Virginia, 2011High Wind Watches in North Carolina, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.